Indiana, 2014High Wind in Indiana, January 27, 2014
January 27, 2014 · NWS IND · 2 events in 2 counties and zones
The passage of a strong cold front on the late evening of the 26th into the early morning of the 27th produced brief, but intense snow squalls that provided a quick 1 to 2 inches of snow. Combined with wind gusts occasionally in excess of 50 to 55 mph, these squalls were notable for producing brief whiteout conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of a strong cold front on the late evening of the 26th into the early morning of the 27th produced brief, but intense snow squalls that provided a quick 1 to 2 inches of snow. Combined with wind gusts occasionally in excess of 50 to 55 mph, these squalls were notable for producing brief whiteout conditions. The maximum wind gust at the Indianapolis International Airport was 52 mph from the northwest during the late evening of the 26th and early morning of the 27th as a strong cold front moved through the Indianapolis metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 26, 11:52 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 26, 11:52 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1152 PM EST SUN JAN 26 2014
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 348 PM EST SUN JAN 26 2014
RELATIVELY WARM TEMPERATURES ACROSS THE AREA RIGHT NOW WILL GIVE WAY
TO INCREASING WINDS...SNOW...AND DIVING TEMPERATURES TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. EXTREMELY COLD AIR WILL SPILL IN
BEHIND THIS FRONT AND CAUSE BITTERLY COLD WIND CHILLS THROUGH
WEDNESDAY WHEN TEMPERATURES WILL FINALLY START TO WARM BACK UP. NEAR
NORMAL TEMPERATURES SHOULD BE IN PLACE FOR THE WEEKEND. DRY WEATHER
WITH THE EXTREME COLD WILL GIVE WAY TO CHANCES FOR SNOW THURSDAY
THROUGH SATURDAY AND THEN POSSIBLY A MIX SATURDAY NIGHT AND SUNDAY.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 825 PM EST SUN JAN 26 2014
MILD EVENING BY RECENT STANDARDS AS TEMPS REMAIN FROM THE MID 30S TO
LOWER 40S AT 01Z. DO NOT BE FOOLED AS THIS VERY BRIEF RESPITE FROM
THE CLUTCHES OF OLD MAN WINTER WILL END ABRUPTLY WITH THE ARRIVAL OF
A POWERFUL ARCTIC COLD FRONT LATER THIS EVENING.
A NUMBER OF ISSUES TO DELVE INTO AS THE FRONT APPROACHES. CURRENT
LOCATION AT 01Z IS FROM NORTHWEST INDIANA SOUTHWEST INTO NORTHERN/
CENTRAL MISSOURI. SHORT RANGE MODEL GUIDANCE HAS DONE REASONABLY
WELL TO THIS POINT WITH THE LOCATION OF THE BOUNDARY AND WILL USE IT
AS A GENERAL GUIDE FOR TIMING THE FRONTAL PASSAGE ACROSS CENTRAL
INDIANA FROM NORTHWEST TO SOUTHEAST OVER THE NEXT FEW HOURS...
GENERALLY BETWEEN 02Z AND 06Z. TO THIS POINT...SNOW SQUALLS
ASSOCIATED WITH THE FRONT HAVE BEEN HEAVIEST OVER NORTHERN ILLINOIS
AND EASTERN IOWA. PRECIP HAS ACTUALLY STARTED AS LIGHT RAIN FOR A
VERY BRIEF PERIOD AT ONSET FROM WESTERN ILLINOIS BACK INTO SOUTHERN
IOWA. COULD SEE THAT HAPPEN HERE AS WELL...ESPECIALLY SOUTHWEST OF
INDY AS SOUNDINGS INDICATE A DRY ABOVE FREEZING LAYER WITHIN THE LOW
LEVELS INITIALLY. AS STATED IF THERE IS ANY LIGHT RAIN AT
ONSET...EXPECT IT TO BE VERY BRIEF AS EVAPORATIVE COOLING PROCESSES
SHOULD ENABLE LOW LEVEL SATURATION WITH A TRANSITION TO SNOW AS THE
COLUMN RAPIDLY FALLS BELOW FREEZING.
CURRENT HRRR CONTINUES TO BRING SQUALLS INTO THE NORTHERN WABASH
VALLEY AFTER 02Z...SWEEPING SOUTHEAST QUICKLY. THE THERMODYNAMIC
PROFILES LOOK SIMILAR TO WEDNESDAY NIGHT...WITH SHALLOW BUT STEEP
LAPSE RATES TO AROUND 900MB AND A THIN LAYER OF INSTABILITY TO BOOT
FOR ABOUT AN HOUR OR TWO IN TANDEM WITH THE FRONTAL PASSAGE. WITH
40-50KTS NOTED AT ABOUT 3KFT...THE PRESENCE OF AN INTENSE BAROCLINIC
ZONE...ANTICIPATE STRONG WIND GUSTS TO 40-50 MPH AND POSSIBLY HIGHER
WITH THE SQUALLS ALONG WITH BRIEF HEAVY SNOWFALL. WHILE SNOWFALL
AMOUNTS ALONE WILL ONLY BE AN INCH OR SO AT MOST...THE COMBINATION
OF HEAVY SNOW WITH THE STRONG WINDS WILL BRING A RENEWED PERIOD OF
WHITEOUT CONDITIONS AS THE SQUALLS PASS ALONG WITH DIFFICULT IF NOT
IMPOSSIBLE TRAVEL CONDITIONS FOR A PERIOD OF TIME. EXPECT THE MOST
INTENSE PART OF THE SQUALLS NORTH OF A TERRE HAUTE-BLOOMINGTON-
COLUMBUS LINE...AND WILL LIKELY ADD A STRONGLY WORDED SPS THAT
FOCUSES STRICTLY ON THE IMPACTS FROM THE SNOW SQUALLS TO GO ALONG
WITH THE WINTER WEATHER ADVISORY. POPS LOOK PRETTY GOOD AT THIS
POINT AND WILL MAKE ONLY SUBTLE ADJUSTMENTS.
RAPIDLY DROPPING TEMPS AND STRONG WINDS WILL BE THE RULE BEHIND THE
FRONTAL BOUNDARY. WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN NOTED
300-400 MILES BEHIND THE FRONT WITHIN THE INTENSE COLD ADVECTION AND
EXPECT STRONG WINDS TO CONTINUE FOR THE REST OF THE NIGHT ACROSS THE
REGION. THIS WILL ENABLE ADDITIONAL BLOWING AND DRIFTING OF SNOW
OVERNIGHT...ESPECIALLY IN RURAL AREAS OVER THE NORTHERN HALF OF THE
FORECAST AREA. ONE ADDITIONAL PROBLEM COURTESY OF OUR RAPID THAW
TODAY AND REFREEZE TONIGHT AS TEMPS TUMBLE...ICY SPOTS ARE LIKELY TO
FORM WHERE ROADS EXPERIENCED MELTING. ALL IN ALL...HAZARDOUS TRAVEL
CONDITIONS WILL CONTINUE OVERNIGHT AND CREATE YET ANOTHER DIFFICULT
RUSH HOUR MONDAY MORNING. TEMPS ARE LIKELY TO BE NEAR ZERO BY
DAYBREAK WITH WIND CHILLS OF -20 TO -10F.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 348 PM EST SUN JAN 26 2014
EXTREME COLD WILL BE THE PROBLEM FOR THE SHORT TERM. WINTER WEATHER
ADVISORY WILL RUN THROUGH THE MORNING TO COVER WIND CHILLS BELOW
ADVISORY CRITERIA AND ANY TRAVEL DIFFICULTIES DUE TO BLOWING AND
DRIFTING SNOW. TEMPERATURES COULD REMAIN STEADY OR FALL THROUGHOUT
THE DAY WITH SIGNIFICANT COLD ADVECTION TAKING PLACE BUT CLOUD COVER
CLEARING OUT. BY LATE AFTERNOON TEMPERATURES SHOULD START A BIG
DESCENT AND AFTER THE SUN SETS THEY WILL PLUMMET. WITH 850 MB
TEMPERATURES OF -20 TO -26C HAVE CUT FROM EVEN COLDEST GUIDANCE
NUMBERS WITH THEIR CLIMO BIAS AND WENT NEAR THE RAW MODEL NUMBERS
FROM THE ECMWF AND GFS. THIS YIELDED LOW TEMPERATURES FROM -18 IN
THE NORTH TO -4 IN THE SOUTHWEST. WINDS WILL BE DROPPING FROM DURING
THE DAY ON MONDAY BUT WILL STILL BE 10-20 MPH AND THIS WILL PRODUCE
WIND CHILLS OF -30 TO -40 FOR CENTRAL AND NORTHERN COUNTIES...WITH
WIND CHILLS OF -15 TO -25 IN THE SOUTH. THUS WILL GO WITH A WIND
CHILL WARNING FOR THE NORTHERN TWO THIRDS WITH A WIND CHILL ADVISORY
SOUTH. WILL START THESE PRODUCTS AT THE SAME TIME /17Z/ AS THE END
OF THE WINTER WEATHER ADVISORY FOR SIMPLICITY SAKE...ALTHOUGH DO NOT
EXPECT TO REACH WARNING CRITERIA UNTIL AROUND 0Z TUESDAY BUT WILL
SEE ADVISORY CRITERIA IN THE NORTH THROUGH THE DAY. WILL RUN THE
ADVISORY IN THE SOUTH THROUGH MIDDAY TUESDAY WHEN WIND CHILLS WILL
GET ABOVE CRITERIA /-15/ AND STAY THERE. IN THE NORTH THOUGH EXPECT
WIND CHILLS TO GET A LITTLE BETTER TUESDAY AFTERNOON BUT DROP BACK
INTO ADVISORY CRITERIA TUESDAY NIGHT...SO FOR NOW WILL RUN THE
WARNING THROUGH MIDDAY WEDNESDAY. THINK IT IS LIKELY THAT BY LATE
TUESDAY AFTERNOON THIS COULD BE DOWNGRADED TO AN ADVISORY...BUT
TRYING TO KEEP HEADLINES AS SIMPLE AS POSSIBLE.
FOR TUESDAY KEPT HIGHS SIMILAR TO PREVIOUS FORECAST RATHER THAN
GOING WITH WARMER GUIDANCE NUMBERS. 850 MB TEMPERATURES DO NOT SHOW
MUCH WARMING AND THINK CLIMO BIAS IS BUMPING NUMBERS UP TOO MUCH.
TUESDAY NIGHT AGAIN USED RAW MODEL NUMBERS KEEPING LOWS BELOW ZERO
ACROSS MOST OF THE AREA WITH WIND CHILLS BELOW ZERO IN THE SOUTH TO
20 BELOW IN THE NORTH. WARMING STARTS ON WEDNESDAY WITH HIGHS
CLIMBING TO THE TEENS TO LOW 20S AND CONSALL HANDLED THIS WELL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 252 PM EST SUN JAN 26 2014
MODELS AGREE THAT LATE NEXT WEEK A SOUTHWESTERN TROUGH WILL DEVELOP
ALLOWING A MORE WEST OR SOUTHWESTERLY ZONAL FLOW ACROSS THE OHIO
VALLEY ALLOWING TEMPERATURES TO WARM UP TO NEAR NORMAL BY SATURDAY
OR SUNDAY. ALSO...FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST
ACROSS CENTRAL INDIANA LATE WEEK AND THEN POSSIBLY LIFT BACK NORTH
WITH SURFACE WAVE DEVELOPMENT BY SATURDAY. THERE IS SOME CONCERN
WITH PRECIPITATION TYPE BY SATURDAY WITH MODELS INDICATING A SHALLOW
NEAR SURFACE ABOVE FREEZING LEVEL WITH ALL THICKNESSES ALL BELOW
CRITICAL VALUES. SO...WILL ALLOW FOR A MIX WHERE TEMPERATURES ARE
ABOVE 32 DEGREES. CRITICAL THICKNESSES INCREASE A BIT AGAIN FRIDAY
WITH THE SOUTH LOOKING MORE LIKE RAIN AND THE NORTH RAIN OR SNOW.
HOWEVER...CONFIDENCE IN PRECIPITATION IS NOT THAT GREAT THIS FAR OUT
WITH POSITION OF THE AFOREMENTIONED FRONT TO BE A BIG KEY.
FOR NOW WILL JUST ACCEPT REGIONAL ALLBLEND TEMPERATURES WITH FAIRLY
GOOD CONFIDENCE IN THE TRENDS BUT NOT AS MUCH THE EXACT NUMBERS AS
MODELS STILL STRUGGLE WITH THE FINE DETAILS ESPECIALLY THIS TIME OF
YEAR WITH THE FAST FLOW ALOFT AND THUS IMPULSES COMING AND GOING
QUICKLY.
&&
.AVIATION /DISCUSSION FOR THE 27/06Z TAFS/...
ISSUED AT 1151 PM EST SUN JAN 26 2014
WINDS ARE A MAJOR IMPACT TO OPERATIONS DURING THIS PERIOD. GUSTS
DURING THE FIRST SEVERAL HOURS OF THE PERIOD MAY REMAIN ABOVE 40KT
AT TIMES OUT OF THE NORTHWEST.
FRONT IS THROUGH ALL SITES...OR SHOULD BE AT ISSUANCE TIME...AND
WINDS WILL BE NORTHWESTERLY SUSTAINED OF 25+KT WITH GUSTS OF 40+KT
OVERNIGHT. EXPECT THESE GUSTS TO GRADUALLY DIMINISH LATE
TONIGHT...AND GUSTS TOMORROW MAY ONLY BE TO NEAR 25-30KT.
MAY SEE BRIEF RESTRICTIONS IN SNOW SHOWERS BUT TOO TRANSIENT TO
BOTHER WITH INCLUSION.
CANNOT COMPLETELY RULE OUT SOME MVFR CEILINGS WITH STRATOCUMULUS
IN THE COLD ADVECTION TOMORROW...BUT FOR NOW HAVE BACKED OFF TO
SCT025 WITH A BKN040 DECK. SREF PROBABILITIES SUPPORT THIS.
SKIES WILL BECOME CLEAR AND GUSTS WILL END IN THE LATE
AFTERNOON/EARLY EVENING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 3 AM EST MONDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.
WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR INZ021-028>031-
035>049-051>057.
WIND CHILL WARNING FROM NOON MONDAY TO NOON EST WEDNESDAY FOR
INZ021-028>031-035>049-054>057-065.
WIND CHILL ADVISORY FROM NOON MONDAY TO 1 PM EST TUESDAY FOR
INZ051>053-060>064-067>072.
&&
SYNOPSIS...CP
NEAR TERM...RYAN
SHORT TERM...CP
LONG TERM...MK
AVIATION...NIELD
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 26, 10:49 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1049 PM EST SUN JAN 26 2014
INZ021-028>031-035>049-057-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-RUSH-
1049 PM EST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: A POWERFUL COLD FRONT WILL TRACK ACROSS CENTRAL INDIANA
THIS EVENING...BRINGING SCATTERED SNOW SQUALLS AND DANGEROUS
TRAVEL CONDITIONS. MUCH COLDER AIR WILL THEN SPREAD INTO THE
REGION OVERNIGHT.
HAZARDS: SNOW SQUALLS THIS EVENING WILL BRING BRIEF HEAVY
SNOW AND WIND GUSTS OF 40 TO 50 MPH. THIS WILL CAUSE WHITEOUT
CONDITIONS MAKING TRAVEL DIFFICULT IF NOT IMPOSSIBLE.
WIND GUSTS IN EXCESS OF 35 TO 40 MPH WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT WITH RAPIDLY FALLING TEMPERATURES AND
SUBZERO WIND CHILLS. BLOWING AND DRIFTING SNOW ALONG WITH ICY
SPOTS DEVELOPING ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
OVERNIGHT. BE AWARE THAT ROAD CONDITIONS COULD CHANGE WITHIN A
SHORT DISTANCE.
A WINTER WEATHER ADVISORY CONTINUES OVERNIGHT THROUGH MIDDAY
MONDAY.
TIMING: TIMING ON SNOW SQUALLS FROM NORTHWEST TO SOUTHEAST IS FROM
9 PM THROUGH 1 AM. WIND GUSTS WILL CONTINUE FOR THE REST OF THE
NIGHT. COMBINED WITH RAPIDLY FALLING TEMPERATURES...HAZARDOUS
TRAVEL CONDITIONS WILL PERSIST ALL NIGHT.
DISCUSSION: A STRONG COLD FRONT WILL BRING A BRIEF PERIOD OF SNOW
SQUALLS FROM MID TO LATE EVENING. MUCH COLDER ARCTIC AIR BEHIND
THE FRONT WILL CAUSE TEMPERATURES TO PLUMMET TO NEAR ZERO BY
DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
OUTLOOK: VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES
WILL ONCE AGAIN OCCUR MONDAY THROUGH WEDNESDAY IN THE WAKE OF THE
ARCTIC FRONT. THEN...TEMPERATURES WILL WARM TO NEAR NORMAL BY LATE
WEEK WITH A CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT.
SNOW CHANCES RETURN THURSDAY AND FRIDAY WITH PERHAPS A WINTRY MIX
ON SATURDAY.
DISCUSSION: AN ARCTIC AIR MASS WILL ARRIVE IN THE AREA ON MONDAY
AND TUESDAY BRINGING SUBZERO TEMPERATURES AND WIND CHILLS OF -30
TO -40 DEGREES. A WIND CHILL WARNING IS IN EFFECT FROM MIDDAY
MONDAY THROUGH MIDDAY WEDNESDAY.
ADDITIONAL PRECIPITATION CHANCES COME FROM THURSDAY INTO THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>053-271000-
VIGO-CLAY-OWEN-
1049 PM EST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: A POWERFUL COLD FRONT WILL TRACK ACROSS CENTRAL INDIANA
THIS EVENING...BRINGING SNOW SQUALLS AND DANGEROUS TRAVEL
CONDITIONS. MUCH COLDER AIR WILL THEN SPREAD INTO THE REGION
OVERNIGHT.
HAZARDS: SNOW SQUALLS THIS EVENING WILL BRING BRIEF HEAVY
SNOW AND WIND GUSTS OF 40 TO 50 MPH. THIS WILL CAUSE WHITEOUT
CONDITIONS MAKING TRAVEL DIFFICULT.
WIND GUSTS IN EXCESS OF 35 TO 40 MPH WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT WITH RAPIDLY FALLING TEMPERATURES AND
SUBZERO WIND CHILLS. BLOWING AND DRIFTING SNOW ALONG WITH ICY
SPOTS DEVELOPING ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
OVERNIGHT. BE AWARE THAT ROAD CONDITIONS COULD CHANGE WITHIN A
SHORT DISTANCE.
A WINTER WEATHER ADVISORY IS IN EFFECT FROM THIS EVENING THROUGH
MIDDAY MONDAY.
TIMING: TIMING ON SNOW SQUALLS IS THROUGH 1 AM. WIND GUSTS
WILL CONTINUE FOR THE REST OF THE NIGHT. COMBINED WITH RAPIDLY
FALLING TEMPERATURES...HAZARDOUS TRAVEL CONDITIONS WILL PERSIST
ALL NIGHT.
DISCUSSION: A STRONG COLD FRONT WILL BRING A BRIEF PERIOD OF SNOW
SQUALLS FROM MID TO LATE EVENING. MUCH COLDER ARCTIC AIR BEHIND
THE FRONT WILL CAUSE TEMPERATURES TO PLUMMET TO NEAR ZERO BY
DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
OUTLOOK: VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES
WILL ONCE AGAIN OCCUR MONDAY THROUGH WEDNESDAY IN THE WAKE OF THE
ARCTIC FRONT. THEN...TEMPERATURES WILL WARM TO NEAR NORMAL BY LATE
WEEK WITH A CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT.
SNOW CHANCES RETURN THURSDAY AND FRIDAY WITH PERHAPS A WINTRY MIX
ON SATURDAY.
DISCUSSION: AN ARCTIC AIR MASS WILL ARRIVE IN THE AREA ON MONDAY
AND TUESDAY BRINGING SUBZERO TEMPERATURES AND WIND CHILLS OF -15
TO -25 DEGREES. A WIND CHILL ADVISORY IS IN EFFECT FROM MIDDAY
MONDAY THROUGH EARLY TUESDAY AFTERNOON.
ADDITIONAL PRECIPITATION CHANCES COME FROM THURSDAY INTO THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ054>056-271000-
MORGAN-JOHNSON-SHELBY-
1049 PM EST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: A POWERFUL COLD FRONT WILL TRACK ACROSS CENTRAL INDIANA
THIS EVENING...BRINGING SNOW SQUALLS AND DANGEROUS TRAVEL
CONDITIONS. MUCH COLDER AIR WILL THEN SPREAD INTO THE REGION
OVERNIGHT.
HAZARDS: SNOW SQUALLS THIS EVENING WILL BRING BRIEF HEAVY
SNOW AND WIND GUSTS OF 40 TO 50 MPH. THIS WILL CAUSE WHITEOUT
CONDITIONS MAKING TRAVEL DIFFICULT.
WIND GUSTS IN EXCESS OF 35 TO 40 MPH WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT WITH RAPIDLY FALLING TEMPERATURES AND
SUBZERO WIND CHILLS. BLOWING AND DRIFTING SNOW ALONG WITH ICY
SPOTS DEVELOPING ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
OVERNIGHT. BE AWARE THAT ROAD CONDITIONS COULD CHANGE WITHIN A
SHORT DISTANCE.
A WINTER WEATHER ADVISORY IS IN EFFECT THIS EVENING THROUGH MIDDAY
MONDAY.
TIMING: TIMING ON SNOW SQUALLS FROM NORTHWEST TO SOUTHEAST IS FROM
11 PM THROUGH 2 AM. WIND GUSTS WILL CONTINUE FOR THE REST OF THE
NIGHT. COMBINED WITH RAPIDLY FALLING TEMPERATURES...HAZARDOUS
TRAVEL CONDITIONS WILL PERSIST ALL NIGHT.
DISCUSSION: A STRONG COLD FRONT WILL BRING A BRIEF PERIOD OF SNOW
SQUALLS FROM MID TO LATE EVENING. MUCH COLDER ARCTIC AIR BEHIND
THE FRONT WILL CAUSE TEMPERATURES TO PLUMMET TO NEAR ZERO BY
DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
OUTLOOK: VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES
WILL ONCE AGAIN OCCUR MONDAY THROUGH WEDNESDAY IN THE WAKE OF THE
ARCTIC FRONT. THEN...TEMPERATURES WILL WARM TO NEAR NORMAL BY LATE
WEEK WITH A CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT.
SNOW CHANCES RETURN THURSDAY AND FRIDAY WITH PERHAPS A WINTRY MIX
ON SATURDAY.
DISCUSSION: AN ARCTIC AIR MASS WILL ARRIVE IN THE AREA ON MONDAY
AND TUESDAY BRINGING SUBZERO TEMPERATURES AND WIND CHILLS OF -25
TO -40 DEGREES. A WIND CHILL WARNING IS IN EFFECT FROM MIDDAY
MONDAY THROUGH MIDDAY WEDNESDAY.
ADDITIONAL PRECIPITATION CHANCES COME FROM THURSDAY INTO THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060>064-067>072-271000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
1049 PM EST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: A POWERFUL COLD FRONT WILL TRACK ACROSS CENTRAL INDIANA
THIS EVENING...BRINGING SNOW SQUALLS AND DANGEROUS TRAVEL
CONDITIONS. MUCH COLDER AIR WILL THEN SPREAD INTO THE REGION
OVERNIGHT.
HAZARDS: SCATTERED SNOW SQUALLS THIS EVENING WILL BRING BRIEF
PERIODS OF SNOW AND WIND GUSTS OF 40 TO 50 MPH. THIS WILL CAUSE
WHITEOUT CONDITIONS MAKING TRAVEL DIFFICULT.
WIND GUSTS IN EXCESS OF 35 TO 40 MPH WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT WITH RAPIDLY FALLING TEMPERATURES AND
SUBZERO WIND CHILLS. BLOWING SNOW ALONG WITH ICY SPOTS DEVELOPING
ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT. BE
AWARE THAT ROAD CONDITIONS COULD CHANGE WITHIN A SHORT DISTANCE.
TIMING: TIMING ON SNOW SQUALLS FROM NORTHWEST TO SOUTHEAST IS FROM
11 PM THROUGH 2 AM. WIND GUSTS WILL CONTINUE FOR THE REST OF THE
NIGHT. COMBINED WITH RAPIDLY FALLING TEMPERATURES...HAZARDOUS
TRAVEL CONDITIONS WILL PERSIST ALL NIGHT.
DISCUSSION: A STRONG COLD FRONT WILL BRING A BRIEF PERIOD OF SNOW
SQUALLS FROM MID TO LATE EVENING. MUCH COLDER ARCTIC AIR BEHIND
THE FRONT WILL CAUSE TEMPERATURES TO PLUMMET TO NEAR ZERO BY
DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
OUTLOOK: VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES
WILL ONCE AGAIN OCCUR MONDAY THROUGH WEDNESDAY IN THE WAKE OF THE
ARCTIC FRONT. THEN...TEMPERATURES WILL WARM TO NEAR NORMAL BY LATE
WEEK WITH A CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT.
SNOW CHANCES RETURN THURSDAY AND FRIDAY WITH PERHAPS A WINTRY MIX
ON SATURDAY.
DISCUSSION: AN ARCTIC AIR MASS WILL ARRIVE IN THE AREA ON MONDAY
AND TUESDAY BRINGING SUBZERO TEMPERATURES AND WIND CHILLS OF -15
TO -25 DEGREES. A WIND CHILL ADVISORY IS IN EFFECT FROM MIDDAY
MONDAY THROUGH EARLY TUESDAY AFTERNOON.
ADDITIONAL PRECIPITATION CHANCES COME FROM THURSDAY INTO THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ065-271000-
DECATUR-
1049 PM EST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: A POWERFUL COLD FRONT WILL TRACK ACROSS CENTRAL INDIANA
THIS EVENING...BRINGING SNOW SQUALLS AND DANGEROUS TRAVEL
CONDITIONS. MUCH COLDER AIR WILL THEN SPREAD INTO THE REGION
OVERNIGHT.
HAZARDS: SCATTERED SNOW SQUALLS THIS EVENING WILL BRING BRIEF
PERIODS OF SNOW AND WIND GUSTS OF 40 TO 50 MPH. THIS WILL CAUSE
WHITEOUT CONDITIONS MAKING TRAVEL DIFFICULT.
WIND GUSTS IN EXCESS OF 35 TO 40 MPH WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT WITH RAPIDLY FALLING TEMPERATURES AND
SUBZERO WIND CHILLS. BLOWING SNOW ALONG WITH ICY SPOTS DEVELOPING
ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT. BE
AWARE THAT ROAD CONDITIONS COULD CHANGE WITHIN A SHORT DISTANCE.
TIMING: TIMING ON SNOW SQUALLS ACROSS DECATUR COUNTY IS FROM 12 AM
THROUGH 2 AM. WIND GUSTS WILL CONTINUE FOR THE REST OF THE NIGHT.
COMBINED WITH RAPIDLY FALLING TEMPERATURES...HAZARDOUS TRAVEL
CONDITIONS WILL PERSIST ALL NIGHT.
DISCUSSION: A STRONG COLD FRONT WILL BRING A BRIEF PERIOD OF SNOW
SQUALLS FROM MID TO LATE EVENING. MUCH COLDER ARCTIC AIR BEHIND
THE FRONT WILL CAUSE TEMPERATURES TO PLUMMET TO NEAR ZERO BY
DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
OUTLOOK: VERY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES
WILL ONCE AGAIN OCCUR MONDAY THROUGH WEDNESDAY IN THE WAKE OF THE
ARCTIC FRONT. THEN...TEMPERATURES WILL WARM TO NEAR NORMAL BY LATE
WEEK WITH A CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT.
SNOW CHANCES RETURN THURSDAY AND FRIDAY WITH PERHAPS A WINTRY MIX
ON SATURDAY.
DISCUSSION: AN ARCTIC AIR MASS WILL ARRIVE IN THE AREA ON MONDAY
AND TUESDAY BRINGING SUBZERO TEMPERATURES AND WIND CHILLS OF -30
TO -40 DEGREES. A WIND CHILL WARNING IS IN EFFECT FROM MIDDAY
MONDAY THROUGH MIDDAY WEDNESDAY.
ADDITIONAL PRECIPITATION CHANCES COME FROM THURSDAY INTO THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Local storm report, Jan 26, 11:26 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 PM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST 7 W INDIANAPOLIS 39.83N 86.29W
01/26/2014 M53 MPH MARION IN ASOS
MEASURED AT EAGLE CREEK AIRPARK.
&&
NIELDLocal storm report, Jan 26, 11:30 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM NON-TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
01/26/2014 M52 MPH MARION IN ASOS
&&
NIELDLocal storm report, Jan 26, 11:52 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1152 PM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM NON-TSTM WND GST 3 NW MUNCIE 40.24N 85.40W
01/26/2014 M57 MPH DELAWARE IN ASOS
&&
BHHLocal storm report, Jan 26, 11:56 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 PM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM NON-TSTM WND GST KOKOMO 40.48N 86.13W
01/26/2014 M51 MPH HOWARD IN AWOS
&&
BHHLocal storm report, Jan 27, 12:03 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EST MON JAN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM NON-TSTM WND GST 4 SSE MCCORDSVILLE 39.85N 85.90W
01/26/2014 M51 MPH HANCOCK IN AWOS
MOUNT COMFORT INDIANAPOLIS REGIONAL AIRPORT
&&
BHHLocal storm report, Jan 27, 12:38 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EST MON JAN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM NON-TSTM WND GST FRANKFORT 40.28N 86.51W
01/26/2014 M50 MPH CLINTON IN AWOS
&&
50High Wind, Henry
- When
- January 27, 12:55 AM EST
- Where
- Henry forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
A 58 mph non-thunderstorm wind gust was measured in Straughn as a strong cold front moved across the area.
High Wind, Tippecanoe
- When
- January 27, 1:15 AM EST
- Where
- Tippecanoe forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
A 58 mph non-thunderstorm wind gust was measured two miles southwest of Lafayette as a strong cold front moved across the area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Cold in Wisconsin, January 27 to 29, 20142 deaths · 20 events
- Extreme Cold in Illinois, January 27 to 28, 20141 death · 9 events
- Extreme Cold in West Virginia, January 27 to 30, 2014$975,000 · 34 events
- Extreme Cold in Kentucky, January 27 to 30, 2014$700,000 · 4 events
- Extreme Cold in Ohio, January 27 to 30, 2014$500,000 · 9 events
- Lake-Effect Snow in New York, January 27 to 28, 2014$70,000 · 3 events
- Extreme Cold in Minnesota, January 27 to 28, 201442 events
- Extreme Cold in Ohio, January 27 to 28, 201427 events
- Extreme Cold in Iowa, January 27, 201426 events
- Extreme Cold in Wisconsin, January 27 to 28, 201424 events
- Extreme Cold in Illinois, January 27 to 28, 201416 events
- Extreme Cold in Minnesota, January 27 to 28, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 498178, 498180.